Jump to content
CrazyBoards.org

Akathisia from increased dose of seroquel XR


Recommended Posts

I saw my pdoc on Tuesday, and she pronounced me to be "loud" and "fast" - basically, speeding up towards mania in the way that I typically do during spring with the increased hours of daylight.  Her first proposal was to add ativan to my growing list of prn meds, but more importantly, to increase my seroquel XR dose from 600mg to 800mg.  Well.  What a disaster. 

 

The pharmacy had to order in the meds for me, so I first tried the increased XR on Wed night, and again last night, in case the horror I experienced on the first night had been an anomaly.  I have never - not even when I was taking 1,000mg of the instant release - experienced what I have over the past two nights.  The XR sets in slowly (obviously), so from the point of taking it at 5pm to the point of going up to bed at about 9pm I felt okay.  Then it was as if I'd slid into a waking nightmare, with a horrifying sense of dread and doom, and wishing I could scratch my way out of my skin.  I eventually stopped last night's attack by taking an ativan at 1am, but today I still feel kind of shellshocked.

 

This must be akathisia, right?  My pdoc doesn't work on Fridays, so I don't get to speak to her again until Monday morning.  I really can't bear a repeat of what happened, so this weekend I'm going to revert back to the 600mg - then on Monday ask her to come up with another idea to contain the seasonal mania. 

 

I'm pretty disappointed that this is what happened - it would have been ideal if a simple increase in my primary med could be the fix.

Link to comment
Share on other sites

m not sure feelings of dread relate so much to akathisia unless the feelings are caused by the unrelenting need to move side effect. 

 

 

I don't really know if I'm describing it properly - it was a very, very strong feeling that something horrible was imminent, accompanied by an inability to lie still in bed and wishing I could crawl out of my own skin.

 

Thank you both for responding.  I'll see what my pdoc says on Monday.  I don't want to ditch the XR completely, since I've done so well on the 600mg.  I agree that tweaking the IR might be the way to go.

Link to comment
Share on other sites

Does your pdoc have an answering service? If you're dealing with mania, waiting until Monday might not be best. My pdoc has an answering service that will get in touch with him after hours and on the weekends. I've called it before when I've been in a similar situation.

Link to comment
Share on other sites

Thanks for the response, sylvan.  She doesn't have an answering service, but if you call her number after hours/over the weekend the recorded message always gives the name of (another) pdoc to call. She practices on her own, but I guess must have some sort of agreement with a group of other pdocs for emergency cases. They probably take turns being on call, but for some reason I've never actually heard her name and cell number given on the recorded message. I don't want to call a stranger unless things are so dire that I need hospitalisation, and in this case I don't think there's much s/he could do for me without having access to my records.  So I'm okay about waiting til tomorrow (Monday) morning.  

Link to comment
Share on other sites

Thanks mellifluous.  I'm sorry to hear you've experienced this too.  I'd read about akathisia over my years on CB, but I truly had no idea how horrendous it actually is until this happened.  I hope you're safe and free from it.

 

My first night with a tiny starter dose of Trileptal knocked me out like a ton of bricks (not a bad thing right now).  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...